Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 73, NWS Wakefield, VA

May 4, 20219 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 4, 2021, 6:39 PM EDT for 9 counties in Virginia. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2021, 6:39 PM EDT (22:39 UTC)
Expired
May 4, 2021, 7:15 PM EDT
In force
36 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, City of Suffolk, VA, City of Williamsburg, VA, Isle of Wight County, VA, James City County, VA, Surry County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 38 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 6:56 PM EDTTSTM WND DMG2 Ene Bethel Church, VATREES DOWN.
May 4, 7:12 PM EDTTSTM WND DMGSeaford, VATREE AND A POWER LINE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 1:51 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WUUS51 KAKQ 042239
SVRAKQ
VAC093-095-181-199-650-700-735-800-830-042315-
/O.NEW.KAKQ.SV.W.0073.210504T2239Z-210504T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
639 PM EDT Tue May 4 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  The City of Poquoson in southeastern Virginia...
  Isle of Wight County in southeastern Virginia...
  The northeastern City of Suffolk in southeastern Virginia...
  York County in southeastern Virginia...
  The City of Hampton in southeastern Virginia...
  The City of Newport News in southeastern Virginia...
  Northeastern Surry County in southeastern Virginia...
  Southern James City County in southeastern Virginia...
  The City of Williamsburg in southeastern Virginia...

* Until 715 PM EDT.

* At 639 PM EDT, severe thunderstorms were located along a line
  extending from Claremont to near Elberon to near Ivor, moving east
  at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Severe thunderstorms will be near,
  Scotland around 650 PM EDT.
  Isle Of Wight, Fort Eustis, Kings Point and Jamestown around 655 
  PM EDT.
  Williamsburg, Smithfield, Christopher Newport University, Denbigh, 
  York Terrace, Carver Gardens, Busch Gardens and Lee Hall around 
  700 PM EDT.
  Newport News, Patrick Henry Field, Tabb, Beaconsdale and Grove 
  around 705 PM EDT.
  Hampton, Seaford, Langley AFB, Suffolk, Crittenden and Rescue 
  around 710 PM EDT.
  Gloucester Point, Hampton University, Northampton and Grand View 
  around 715 PM EDT.

Other locations impacted by these severe thunderstorms include
Rushmere, Pons, Carrollton, Chippokes State Park, Lackey, Longview,
Benns Church, Oriana, Huntersville and Bethel Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3696 7631 3696 7633 3692 7639 3686 7643
      3683 7686 3688 7682 3695 7685 3704 7680
      3720 7691 3725 7685 3725 7678 3728 7654
      3725 7652 3722 7640 3710 7624
TIME...MOT...LOC 2239Z 251DEG 39KT 3722 7695 3704 7680 3685 7691 

HAIL...<.75IN
WIND...60MPH
 
$$

Rogers
1 follow-up statement
944 
WWUS51 KAKQ 042258
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
658 PM EDT Tue May 4 2021

VAC830-042308-
/O.CAN.KAKQ.SV.W.0073.000000T0000Z-210504T2315Z/
City of Williamsburg VA-
658 PM EDT Tue May 4 2021

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF WILLIAMSBURG IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern and southeastern Virginia.

LAT...LON 3696 7631 3696 7633 3692 7639 3686 7643
      3684 7677 3695 7679 3704 7676 3716 7675
      3720 7670 3728 7654 3725 7652 3722 7640
      3710 7624
TIME...MOT...LOC 2258Z 251DEG 39KT 3728 7673 3710 7658 3691 7669 

$$

VAC093-095-181-199-650-700-735-800-042315-
/O.CON.KAKQ.SV.W.0073.000000T0000Z-210504T2315Z/
City of Poquoson VA-Isle of Wight VA-City of Suffolk VA-York VA-
City of Hampton VA-City of Newport News VA-Surry VA-James City VA-
658 PM EDT Tue May 4 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL ISLE OF WIGHT...SOUTHEASTERN YORK...EAST CENTRAL SURRY
AND SOUTHEASTERN JAMES CITY COUNTIES...THE CITY OF POQUOSON...THE
NORTHEASTERN CITY OF SUFFOLK...THE CITY OF HAMPTON AND THE CITY OF
NEWPORT NEWS...

At 658 PM EDT, severe thunderstorms were located along a line
extending from College Of William And Mary to Fort Eustis to Isle Of
Wight, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

These severe storms will be near...
  Newport News, Patrick Henry Field, Christopher Newport University, 
  Denbigh, Beaconsdale and Lee Hall around 705 PM EDT.
  Hampton, Seaford and Tabb around 710 PM EDT.
  Gloucester Point and Langley AFB around 715 PM EDT.
  Northampton around 720 PM EDT.
  Hampton University around 725 PM EDT.
  Buckroe Beach, Fort Monroe and Grand View around 730 PM EDT.

Other locations impacted by these severe thunderstorms include
Rushmere, Carrollton, Chippokes State Park, Lackey, Longview, Benns
Church, Oriana, Huntersville, Bethel Church and Hilton Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3696 7631 3696 7633 3692 7639 3686 7643
      3684 7677 3695 7679 3704 7676 3716 7675
      3720 7670 3728 7654 3725 7652 3722 7640
      3710 7624
TIME...MOT...LOC 2258Z 251DEG 39KT 3728 7673 3710 7658 3691 7669 

HAIL...<.75IN
WIND...60MPH
 
$$

Rogers

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:24 PM EDT, 15 minutes earlier.

Area forecast discussion, May 4, 6:24 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
624 PM EDT Tue May 4 2021

.SYNOPSIS...
A trof of low pressure crosses the area tonight. A cold front
crosses the area late Wednesday. Another area of low pressure
impacts the area Friday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 625 PM EDT Tuesday...

Extended SVR tstm watch thru 00Z as far east as the Ches Bay and
Hampton Roads but cancelled it west of I95 per current radar
trends. Getting mainly damaging wind gusts along with numerous
downed trees and power lines.

Expect the convection to the push east and off the coast after
00Z. S/W trof over the region keep enuf moisture arnd for chc
shwrs to continue thru the nite. Otw, pt to mstly cldy/humid.
Lows 65-70.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
As of 320 PM EDT Tuesday...

A dampening s/w crosses the area Wed, as the parent upper low builds
south across the Great Lakes and the sfc low slides from the eastern
Lakes into New England. Sct showers possible with the s/w Wed morn.
Models show a svrl hr 'lull" in the pcpn erly aftrn before anthr
line of convection dvlps along and ahead of the trailing cold front.
Chc to low end likely PoPs Wed aftrn, highest east of I-95 where
strongest instability/best dynamics are expected. SPC conts with its
MRGNL svr risk with the threat being wind gusts and hail with the
actual fropa. Highs upr 70s-mid 80s.

The cold front pushes off the coast Wed night. Lingering PoPs along
the coast early then clrg/turning cooler. Lows in the 40s west, 50-
55 east.

The pick of the week will be Thurs as high pres builds in from the
north. Mstly sunny/less himid. Highs 65-70. Fair/pt cldy Thurs nite
with more clouds late ahead of the next systm. A few shwrs psbl
across NC late. Lows in the 40s to near 50 se beaches.

Fri looks unsettled as anthr s/w trof crosses trhe area. Some model
disagreement as to whether pcpn gets enhanced by an weak area of low
pres along the coast. Chc/low end likely PoPs Fri under mstly cldy
skies. Highs 65-70. That systm pushes east Fri nite with any pcpn
ending in the eve. Lows in the 40s to near 50 se.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 100 PM EDT Tuesday...

High pres builds into the area Sat then moves offshore Sun. Moisture
increases ahead of a warm front Sun with low chc PoPs across the
north. Highs Sat mid 76s-lwr 70s. Lows Sat nite mid 40s-lwr 50s.
Highs Sun mid 70s-lwr 80s except 70-75 across the ern shore.

Unsettled conditions early next week as a cold front drops south Mon
then trys to return north as a warm front Tue. Chc PoPs for now.
Lows Sun nite mid 50s-lwr 60. Highs Mon mid 70s-lwr 80s. Lows Mon
nite in the 50s. Highs Tue arnd 70.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 100 PM EDT Tuesday...

VFR conditions to start the forecast period. Expect a line of
convection to develop across the Blue Ridge over the next few
hrs then push ese across the local area late this aftrn/eve.
Went ahead and added a TEMPO group for thunder. Timing 20Z-23Z
at RIC...21Z-00Z at SBY...22Z-01Z at PHF and 23Z-02Z at ORF. VCTS
at ECG for now given they may not get there until 00Z. Gusty winds
aoa 40 kts psbl with these storms. Convection diminishes overnite
with VFR/MVFR CIGS into Wed morn.

OUTLOOK...
Additional convection Wed into Wed eve ahead of a cold front. Dry
with VFR conditions expected Thurs. Shwrs along with anthr round
of degraded flight conditions Fri as low pressure crosses the area.

&&

.MARINE...
As of 400 PM EDT Tuesday...

Late this aftn, a trough of low pressure was moving into wcntrl
VA. Winds were mainly S or SW 5-15 kt over the waters with waves
1-2 ft and seas 2-3 ft. Winds will generally be SSW 10-15 kt
tonight into early Wed aftn, in advance of a cold front
approaching from the NW. Winds will then shift to the NW or N
and increase to 15-20 kt with gusts to 25 kt Wed evening into
Wed night, as the cold front crosses the waters. For now, have
issued SCAs for the entire Ches Bay, all the Rivers, and the
Currituck Snd from Wed evening into Thu morning. Seas generally
3-4 ft with waves on the Bay reaching 3-4 ft. Cool high pressure
will build into and over the waters for late Wed night into Thu
aftn. N winds 10-20 kt Thu morning, will diminish to 5-10 kt
while becoming NE or E Thu aftn. A trough of low pressure will
swing across the area during Fri. Winds/waves/seas will be below
SCA criteria Thu aftn through Sat.

&&

.CLIMATE...
Record Highs for May 4:

             Record
Location      High   Year
--------      -----  ----
Richmond       92    1965
Norfolk        92    1892
Salisbury      94    1913
Eliz. City     92    1938

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 PM Wednesday to 7 AM EDT Thursday
     for ANZ630>632-634>638.
     Small Craft Advisory from 10 PM Wednesday to 7 AM EDT Thursday
     for ANZ633.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...JDM/TMG
CLIMATE...
Hazardous weather outlook, May 4, 3:25 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
325 PM EDT Tue May 4 2021

MDZ021-023-VAZ048-060>062-064>069-075-076-509>522-051930-
Dorchester-Somerset-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
325 PM EDT Tue May 4 2021

...SEVERE THUNDERSTORM WATCH 148 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, north central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms are possible across the outlook area late
this afternoon and early this evening. Some of the storms may
produce damaging winds...small hail...and brief heavy downpours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong to severe thunderstorms are possible again late
Wednesday...as a cold front pushes across the area. The primary
threats are damaging wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MDZ022-024-025-NCZ012>017-030>032-102-VAZ077>090-092-093-095>100-
523>525-051930-
Wicomico-Inland Worcester-Maryland Beaches-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-York-
Newport News-Hampton/Poquoson-
325 PM EDT Tue May 4 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms are possible across the outlook area late
this afternoon and early this evening. Some of the storms may
produce damaging winds...small hail...and brief heavy downpours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong to severe thunderstorms are possible again late
Wednesday...as a cold front pushes across the area. The primary
threats are damaging wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, May 4, 6:20 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
620 PM EDT Tue May 4 2021

VAZ092-093-096-042245-
Isle of Wight-Southampton-Suffolk-
620 PM EDT Tue May 4 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ISLE OF WIGHT...AND
SOUTHEASTERN SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE
SOUTHWESTERN CITY OF SUFFOLK...

At 619 PM EDT, a strong thunderstorm was located near Courtland,
moving east at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Franklin, Windsor, Courtland, Downtown Suffolk, Holland, Suffolk,
Newsoms, Hunterdale, Sedley, Carrsville, Kings Fork, Whaleyville,
Vicksville, Suffolk Airport, Sunbeam, Lees Mill, Kilby, Nurney,
Walters and Elwood.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3658 7719 3681 7718 3684 7657 3659 7656
TIME...MOT...LOC 2219Z 269DEG 27KT 3668 7710

Rogers
Local storm report, May 4, 6:21 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND DMG     2 W MECHANICSVILLE      37.63N 77.39W
05/04/2021                   HANOVER            VA   911 CALL CENTER

            TREE DOWN.

&&

JO
Local storm report, May 4, 6:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
628 PM EDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     BOWLING GREEN           38.05N 77.35W
05/04/2021                   CAROLINE           VA   DEPT OF HIGHWAYS

            BUSINESS 301 CLOSED DUE TO FALLEN TREES.

&&

JO
Local storm report, May 4, 6:34 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
634 PM EDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     HOMEVILLE               36.95N 77.17W
05/04/2021                   SUSSEX             VA   911 CALL CENTER

            SEVERAL TREES DOWN ACROSS EASTERN SUSSEX
            COUNTY.

&&

JO
Local storm report, May 4, 6:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
637 PM EDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TORNADO          1 WNW FREDERICKS HALL   37.99N 77.83W
05/04/2021                   LOUISA             VA   PUBLIC

            CAR FLIPPED OVER. SILO AND A BARN DAMAGED.
            ROOFS ARE DAMAGED.

&&

JO
Local storm report, May 4, 6:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
639 PM EDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     1 NNE ZUNI              36.88N 76.81W
05/04/2021                   ISLE OF WIGHT      VA   PUBLIC

            LARGE BRANCHES DOWN. SHINGLES OFF ROOFS.

&&

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:41 PM EDTSmall Craft AdvisoryAKQ42 hr
May 4, 4:12 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Louisa, Powhatan48 min
May 4, 4:31 PM EDTSpecial Weather StatementAKQPrince Edward44 min
May 4, 4:52 PM EDTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Henrico, Louisa, Powhatan38 min
May 4, 4:59 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Nottoway, Powhatan, Prince Edward31 min
May 4, 5:07 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia38 min
May 4, 5:12 PM EDTSpecial Weather StatementAKQMecklenburg48 min
May 4, 5:27 PM EDTSevere Thunderstorm WarningAKQCaroline, Chesterfield, Essex, Goochland, Hanover, Henrico and 7 more48 min
May 4, 5:32 PM EDTSpecial Weather StatementAKQDinwiddie, Greensville, Southampton, Sussex, City of Emporia43 min
May 4, 5:35 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Greensville, Southampton, Sussex40 min
May 4, 5:43 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, Sussex32 min
May 4, 5:47 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, Sussex28 min
May 4, 6:11 PM EDTSevere Thunderstorm WarningAKQEssex, Hanover, Henrico, King and Queen, King William, Lancaster and 5 more49 min
May 4, 6:12 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, James City, Southampton, Surry, Sussex33 min
May 4, 6:20 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin, City of Suffolk25 min
May 4, 6:29 PM EDTSpecial Marine WarningAKQ61 min
May 4, 6:48 PM EDTSpecial Weather StatementAKQCity of Franklin, City of Portsmouth, City of Suffolk42 min
May 4, 6:54 PM EDTSevere Thunderstorm WarningAKQKing and Queen, Lancaster, Middlesex, Northumberland51 min
May 4, 6:56 PM EDTSpecial Marine WarningAKQ34 min
May 4, 6:58 PM EDTSpecial Marine WarningAKQ62 min
May 4, 7:01 PM EDTSpecial Marine WarningAKQ74 min
May 4, 7:11 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 2 more34 min
May 4, 7:12 PM EDTSpecial Marine WarningAKQ78 min
May 4, 7:15 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk30 min
May 4, 7:39 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach36 min
May 4, 7:41 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach49 min
May 4, 7:55 PM EDTSpecial Marine WarningAKQ65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.